Senior Health Channel
Topics & Medications
Quicklinks
Related Channels

Beta Blockers and Impotence

Beta blockers can cause several sexual side effects, including a decreased sex drive and impotence. However, beta blockers are typically used in older individuals (who are more likely to have sexual problems) and people with high blood pressure (who are also more likely to have sexual problems). This makes it difficult to know if the sexual side effects are actually caused by the medication or other factors (such as age or high blood pressure).
 
It is impossible for your healthcare provider to know whether you will develop impotence or other sexual problems while taking beta blockers. If you notice problems, make sure to talk with your healthcare provider. There is treatment that he or she may be able to recommend. Depending on the severity of your sexual side effects, your healthcare provider may recommend treating the sexual problem (such as with Viagra®) or suggest switching to a different medication.
 
(Click Beta Blocker Sexual Side Effects for a more in-depth look at beta blockers and impotence, as well as other possible sexual problems that may occur with these medications. This article also describes some research that has been done on beta blockers and sexual side effects and explains what your healthcare provider may recommend.)
 
6 Things That Worsen or Cause ED
Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.